Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: Lower back pains, no sex drive, Pelvis pain


 vwgtiturbo - Thu Apr 12, 2007 7:36 pm

Hello, I am having a problem and i am at the point that I am very depressed. It all first started about 4 months ago, I had a hard time urinating and had lower back pains. Went to the doctor and he told me i need to go to the hospital. They were very sharp pain and i felt nausea's. I was then admitted to the hospital in where they did a cat scan(i believeor mri) , blood test, culture, and a urine test. The culture test showed that i had chlamydia all other tests shoud up negative. The doctor then gave me a manual rectel test with his fingures and told me i had a enlarged prostate. He gave me some kind of antibiotic through the iv and i was perscribed doxycycline. I was later releasted that day and rested. The next day the doctor told me to stop the doxycycline and start taking ofloxacin. I later started my dosage of ofloxacin for 3 weeks and went to see a urologist. My symtoms seemed to of gotten worse. My symtoms ans sex drive was not getting better at all i think they got worse. I was later told to take the antibiotics for another 3 weeks, I then went back and the symtoms vagily went away(lower back pains, no sex drive, Pelvis pain, dificulty to start urinating, burning sensation, and testicular pains). He then perscribed me levaquin and it seems like now my urine stream is alot better. A week after the last treatment i went back because my lower back pains and testicle pains. He told me that he need perform not a ultra sound to see whats wrong because he siad it is imposible that the prostate is still bad with all the antibiotics i am taking. My questions is what should i do? Should i see a diff doctor after the ultra sound? is my sex drive ever going to come back? I really need some kind of help here. Being 24 with no sex drive and being depressed the way i am is really driving me crazy. please give me some kind of answers because it seems that no knows what if wrong with me and i can not live depressed in pain and no sex drive. feels like i am worthless which i never felt this was before. thank in advance.
 Dr. Chan Lowe - Thu Apr 19, 2007 11:26 pm

User avatar There are many causes of prostate enlargement. Infection is one of these and chlamydia can certainly cause the symptoms you describe. The Ofloxacin should have taken care of the chlamydia well.

If you continue to have dysuria (pain with urination), difficulty urinating, etc. I would recommend that you essentially be retested. I would test for a urinary tract infection, STD's, etc. especially if there is a possibility of reinfection with an STD.

Also, if your difficulty urinating doesn't improve you may want to have your prostate reexamined to be sure that the swelling has gone down and that it is not enlarged due to a different cause.

If you continue to have back pain it is important to be sure the MRI or CT of your back did not show spinal cord compression.

I would recommend that you start by following up with your primary doctor. If needed, specialists can be seen at that point.

Best wishes.
 vwgtiturbo - Thu Apr 26, 2007 7:12 pm

First off thank you doctor andto all you other doctors for donating your time in answering questions. Yesturday I went for a Renal Ultrasonography and I received the report today and the dinal impressions of the report was borderline splenomegaly. Would that cause the problems that I seem to be having? What are the treatments for this? Thanks in advance.
 Dr. Chan Lowe - Sun Apr 29, 2007 7:06 pm

User avatar Many things can cause the spleen to enlarge some, including a recent infection.

I would suggest that this simply be followed clinically. Your doctor can feel the spleen on physical exam to follow its size. I suspect that it will return to normal size soon.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us